MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS CONTAINER¿ 1.4 QT HOME; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS CONTAINER¿ 1.4 QT HOME; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 323487
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed as (b)(4) is an oem manufacturing site.Date of event: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: level a investigation.Complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: unable to perform complaint lot history check due to unknown lot number.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr review due to unknown lot number.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that there was difficulty opening lid with a bd sharps container¿ 1.4 qt home.The following information was provided by the initial reporter: consumer reported the sharp container had its lid closed and cannot open it.

Brand Name
BD SHARPS CONTAINER¿ 1.4 QT HOME
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8541613
Report Number2243072-2019-00768
Device Sequence Number313596
Product Code FMI
UDI-Device Identifier10885403960109
UDI-Public10885403960109
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number323487
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;